Home » Frequently asked Questions on Health » Why has my voice become so hoarse?

Why has my voice become so hoarse?

Q: I have been taking Aldate for 2 years and amilodipine 5 mg for the last 4 years for my blood pressure. Three years ago I started losing my voice. Now it has turned out to be a whispering voice. I have to put energy if I have to speak louder, which is painful and I get exhausted at times. I was told that it is some type of dystonia, a problem with my nerves. Can it be because of the drugs I take for BP? What are the remedies for this?

A:Hoarseness is described as having difficulty producing sound when trying to speak, or a change in the pitch or quality of the voice. The voice may sound weak, excessively breathy, scratchy, or husky. Hoarseness is usually caused by a problem in the vocal cords. Most cases of hoarseness are associated with inflammation of the larynx (laryngitis). Persistent hoarseness (hoarseness that lingers for weeks or months) may be caused by a variety of problems ranging from trivial to dangerous. You should consult and ENT surgeon and a direct and indirect laryngoscopy would be required to find out the cause for this.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------